I have been taking this medication for years. I started at 75 mg and then about a year in had terrible obsessive thoughts and ended up going to 150mg. The thoughts calmed and I felt better so in the two years being on it I was tapering off and ended up below 75 mg because I was opening the capsule and weighing the contents so I would say I was just under 75 mg. the obsessive thoughts have always been there but not strong. Then a week ago I had the thoughts of having to pee. I upped myself to 150mg because I had a panic attack and since then I have major anxiety and no relief in my thoughts?! Can someone tell me what I should do?! I have spoken with my doctor but they want you to stay on the dose for 4 weeks. I just don't remember it doing this the first time around?!
Sometimes when you dose down then dose up you can have side effects that you did not have the first time. You can either stick with the upped dose or tell your doctor that it is not working. If you are struggling and it is effecting you quality of life you may have to be assertive with your doctor to find other options.
Hope you start to feel better soon.
I tried to taper off of venlafaxine too because I had been feeling so good that I thought I didn't need it anymore. My OCD come back full force. I was so terrified that it wasn't going to work for me anymore but it did. I thought that maybe I had a tolerance to it or something but no, I was just paranoid. It took a little over a month for me to settle down. I'm doing just fine now. I know it's hard to pull through the symptoms but it will get better. I think that if I had the peace of mind to know this at the time then I would have calmed down sooner.
- Venlafaxine Information for Consumers
- Venlafaxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Venlafaxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Oct 2011 • 4 answers
Posted 24 Feb 2012 • 2 answers
Posted 20 Apr 2015 • 4 answers
Posted 5 Dec 2015 • 5 answers
Posted 19 Feb 2016 • 3 answers